| Catalog Number |
00840001507 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Fall (1848); Bone Fracture(s) (1870); Failure of Implant (1924); Osteopenia/ Osteoporosis (2651)
| Date of Event |
08/12/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial implantation approximately three (3) years ago as part of a clinical study.Subsequently, patient had fallen and suffered a peri-prosthetic fracture near the humeral component.Patient was not revised and was being treated conservatively with a splint.At the two (2) year follow up, the site reported loosening of the humeral component at the site of the peri-prosthetic fracture.Examination of x-rays also noted loosening of ulnar component.Currently, the site notes this as mild and tolerated with no current plan for revision.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
(b)(4).Item# 00840004510; lot# 63691823, item# 00840009500; lot# 63930799.Full establishment name : (b)(6).Foreign: (b)(6) customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6-component code recommendation mechanical (g04) - stem.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two views of the left elbow demonstrate a left total elbow arthroplasty with loosening of the proximal ulnar component.Mild radiolucency along the bone cement interface of the distal humeral component could indicate loosening as well.No bony fracture seen.Radial head resection.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.